# SDR 2004FA0000246

- Difficulty date: February 27, 2004
- Submitted: February 27, 2004
- Operation: General aviation
- Aircraft: N15143
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7335027
- Aircraft time: 3,012 hours
- Engine: Lyc IO360A1A
- System (JASC): 3210 · Main Landing Gear
- Part: Bolt
- Part number: 400885
- Condition: Missing
- Location: Nlg Downlock
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LANDING GEAR (IN-TRANSIT) LIGHT CAME ON INTERMITTENTLY.  DURING TROUBLESHOOTING, FOUND NLG DOWNLOCK BOLT MISSING (GOES IN METAL BLOCK ON RT LOWER ENG MOUNT STRUCTURE). THIS IS THE BOLT THE DOWNLOCK HOOK ENGAGES IF THE NLG COLLAPSES. ORDERED REPLACEMENT BOLT AND INSTALLED IAW MM. RETRACTION CHECK OK.  ENGINE MOUNT HAD BEEN REMOVED FOR REPAIR. WHEN IT WAS REINSTALLED, THE PART WAS PROBABLY NOT PUT BACK ON (UP LIMIT STOP BOLT WAS ALSO MISSING). THERE IS NO WAY THE GEAR RIG CHECK WAS GOOD AFTER REINSTALLATION OF MOUNT.  RECOMMEND MAINTENANCE ACTIONS ON MAJOR ACFT SYSTEMS BE STRICTLY BY THE BOOK. LUCKILY THERE WAS NOT A HARD NOSE LANDING ON THIS ACFT WHILE THE BOLT WAS MISSING.
